Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 46, NWS Shreveport, LA

May 5, 2022Rusk County, Texas

NWS Shreveport, LA issued this tornado warning at May 5, 2022, 1:42 PM CDT for Rusk County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2022, 1:42 PM CDT (18:42 UTC)
Expired
May 5, 2022, 2:15 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 1:45 PM CDTTORNADO4 Ene Henderson, TX*** 1 INJ *** TORNADO DEVELOPED JUST WEST OF COUNTY ROAD 222 ON THE EAST SIDE OF HENDERSON AND CONTINUED NORTHEAST FOR ABOUT 8 MILES, UPROOTING AND SNAPPING THOUSANDS OF TREES AND CAUSING DAMAGE TO SOME STRUCTURES. THE TORNADO WAS AT ITS WIDEST AND STRONGEST C
May 5, 1:52 PM CDTTORNADO6 Ene Henderson, TXDAMAGE REPORTED ALONG FM-1251 AND CR-262 NE OF HENDERSON, INJURIES UNKNOWN AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 10:13 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-336 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

008 
WFUS54 KSHV 051842
TORSHV
TXC401-051915-
/O.NEW.KSHV.TO.W.0046.220505T1842Z-220505T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
142 PM CDT Thu May 5 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Central Rusk County in northeastern Texas...

* Until 215 PM CDT.
    
* At 142 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Henderson, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central Rusk County, including the following locations... Church
  Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3227 9460 3220 9458 3216 9458 3213 9477
      3217 9479
TIME...MOT...LOC 1842Z 238DEG 23KT 3216 9476 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

13
3 follow-up statements
770 
WWUS54 KSHV 051848
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
148 PM CDT Thu May 5 2022

TXC401-051915-
/O.CON.KSHV.TO.W.0046.000000T0000Z-220505T1915Z/
Rusk TX-
148 PM CDT Thu May 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CENTRAL
RUSK COUNTY...
        
At 148 PM CDT, a confirmed tornado was located near Henderson, moving
northeast at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Church Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3227 9460 3220 9458 3216 9458 3215 9474
      3219 9476
TIME...MOT...LOC 1848Z 236DEG 24KT 3219 9471 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

13
212 
WWUS54 KSHV 051853
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
153 PM CDT Thu May 5 2022

TXC401-051915-
/O.CON.KSHV.TO.W.0046.000000T0000Z-220505T1915Z/
Rusk TX-
153 PM CDT Thu May 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR EAST
CENTRAL RUSK COUNTY...
        
At 153 PM CDT, a confirmed large and extremely dangerous tornado was
located 7 miles northeast of Henderson, moving northeast at 25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Church Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3227 9460 3220 9458 3216 9458 3217 9470
      3221 9472
TIME...MOT...LOC 1853Z 237DEG 21KT 3220 9469 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$

13
927 
WWUS54 KSHV 051905
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
205 PM CDT Thu May 5 2022

TXC401-051915-
/O.CON.KSHV.TO.W.0046.000000T0000Z-220505T1915Z/
Rusk TX-
205 PM CDT Thu May 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR EAST
CENTRAL RUSK COUNTY...
        
At 205 PM CDT, a confirmed tornado was located southwest of Tatum, 
or 13 miles northeast of Henderson, moving east northeast at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Rusk County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3227 9460 3220 9458 3219 9463 3224 9465
TIME...MOT...LOC 1905Z 241DEG 26KT 3224 9458 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 5, 1:24 PM CDT, 18 minutes earlier.

Area forecast discussion, May 5, 1:24 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
124 PM CDT Thu May 5 2022

.AVIATION...

For the 05/18z TAFs...A mix bag of flight conditions, as storms
have developed across portions of East Texas. Look for mention of
showers and thunderstorms for most terminals for the remainder of
the afternoon, with hail and severe wind possible. Convection
should move out of the region by 06/03z, with clearing cigs
afterwards through the end of the TAF period. Winds will become
westerly in wake of the convection, as a frontal boundary moves
across the region. /20/

&&

.PREV DISCUSSION... /issued 1229 PM CDT Thu May 5 2022/

UPDATE...

Tornado Watch 181 along with a Flash Flood Watch across portions
of SW Arkansas was added during this update. Otherwise, the
remainder of the forecast remains on track. Showers and
thunderstorms continue to develop across portions of East Texas,
extreme SE Oklahoma, an adjacent SW Arkansas this morning. Look
for these storms to develop into a strong linear line, with all
modes of severe weather possible as the line of storms push
eastward today.

&&

PREV DISCUSSION... /issued 334 AM CDT Thu May 5 2022/

SHORT TERM.../Today through Friday/

Good morning and Happy Cinco de Mayo! The forecast for today is
nacho average forecast for the 5th of May so let's get into the
details. Surface analysis from early this morning is showing a
surface low centered over the southern Texas Panhandle with a
stationary front extending through southern Oklahoma into southern
Arkansas and eastward into northern Mississippi. A dryline
extends southward from the surface low through west Texas into Big
Bend Country. A cold front also drapes southwest from the surface
low into southeast New Mexico. Looking aloft, an upper-level low
is centered over southeast and east central Colorado. This upper-
level low is expected to track into eastern Kansas this morning
and eventually into Ozarks by Friday morning.

The aforementioned surface low will shift northeastward towards
the Mississippi Valley through the day. The cold front will trail
behind the surface low through Oklahoma and central Texas through
the day today. This will be the feature that will bring a strong
line of thunderstorms through our area today. We are seeing a
large amount of convection on national mosaic radar imagery this
morning from central Oklahoma eastward into western Arkansas.
There was some uncertainty to whether or not the storms this
morning would persist or intensify through the morning, but it
appears they are doing a good job at persisting.

Regardless of what happens with this early morning convection, we
should see a line of organized convection develop late this
morning/early this afternoon from central Texas into southwest
Arkansas as the cold front begins to push into the region. MLCAPE
around 2000 J/kg and around 45 kts of effective shear across the
region should support this line of thunderstorms this afternoon.
Most of the convection is expected to be focused along the frontal
boundary which will mainly bring a threat of damaging wind gusts.
That being said, there does remain some potential for embedded
supercells within the line or even out ahead of the line that
could bring a threat for hail and a few tornadoes. This line
should begin to develop late this morning across our far northern
zones. Expecting it to reach the heart of our forecast area
generally from Tyler, TX to Shreveport, LA to El Dorado, AR by
early this afternoon before continuing to track to the southeast
through the remainder of the day and into the early overnight
hours.

In addition to the threat for damaging winds and embedded
tornadoes and isolated hail events, moderate to heavy rainfall
rates on the east side of this low pressure where the moisture
axis is located will increase the threat for isolated flash
flooding to occur. Debated back and forth this morning with
issuing a Flash Flood Watch, however, after some collaboration
with our neighbors we have decided to hold off at this point.
Total QPF amounts will range from around 1-4 inches across most of
the area with the higher amounts expected northwest of a line from
near Tyler, TX to the Texarkana area. Model guidance suggests that
there will be one or two areas of maximum rainfall across this
area but the exact location of this maxima could vary, which is
part of why we decided to hold off on a watch.

Followed NBM guidance for temperatures for today and Friday as I
felt the incoming severe weather threat needed more of my
attention this morning. Afternoon highs will range from the mid to
upper 70s across our northern zones, generally along and north of
I-30 while the remainder of the area will be in the 80s. Overnight
lows will range from the lower 50s across our northern zones to
the mid 60s across our southern zones. Friday will see
temperatures in the 80s across the region. /33/

LONG TERM.../Friday Night through Wednesday Night/

A stationary bndry will remain in place across portions of E TX/N LA
Friday night, with this bndry possibly being nudged a bit father S
overnight in response to weak sfc ridging that will build S from the
Midwest/Ozarks region. This will result in the last cool,
comfortable morning through the long term period, and possibly for
the remainder of the spring for that matter, before a drastic
pattern change takes place this weekend through much of next week.

The progs continue to advertise that subtle ridging aloft will build
into the Cntrl/Srn Plains Saturday, before expanding NE through the
MS Valley/Great Lakes Region into much of Ontario/Quebec. This ridge
axis is progged to amplify further to near 591 decameters from S TX
NE through the MS Valley/Great Lakes Region through midweek next
week, with the blocking pattern becoming established as the closed
low (which will bring the severe convection to much of our region
today) meanders over the Wrn Atlantic, and longwave troughing
develops and persists across the Great Basin and Intermountain West.
Thus, the first 90 degree temps are expected over much of the region
Saturday as the stationary front begins to work its way back N as a
warm front, before increasing subsidence beneath the expanding ridge
late this weekend results in much above normal and in some cases,
near record high temps over the region Mother's Day Sunday through
much of next week. In fact, the NBM continues to trend with temps
hotter than Hades across much of E TX/N LA, with temps in the upper
90s and thus setting numerous records. Given the moist soil
conditions in wake of above normal rains that have been observed
across the region in the last 60+ days, have continue to shave off
these temps some 1-4 degrees especially over E TX/N LA, although
temps will rival records for much of next week. Should also see
bouts of morning low stratus, before these mix out into a sct cu
field each day, with Srly low level winds strong enough to keep the
air mixed and thus a bit cooler than the hotter NBM. Strong
subsidence beneath the ridge will also maintain dry conditions
throughout the entire long term period, before the synoptic pattern
tries to break down to some extent as the Wrn Atlantic closed low
retrogrades W late next week into the SE CONUS. Fortunately,
adequate mixing of the slightly drier air above the bndry lyr each
day should result in heat indices remaining at or below 100 degrees
late this weekend through next week, and thus, no heat headlines are
anticipated attm.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  86  62  91 /  50   0  10   0
MLU  64  85  60  88 /  70   0   0   0
DEQ  54  81  54  86 /  30   0   0   0
TXK  59  81  57  88 /  40   0   0   0
ELD  59  82  56  89 /  50   0   0   0
TYR  59  84  64  91 /  40   0   0   0
GGG  59  84  63  91 /  40   0   0   0
LFK  64  89  66  93 /  60   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 7 PM CDT this evening for ARZ050-051-059>061.

LA...None.
OK...Flood Watch until 7 PM CDT this evening for OKZ077.

TX...None.
&&

20
Hazardous weather outlook, May 5, 12:02 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1202 PM CDT Thu May 5 2022

ARZ070>073-LAZ001>006-010>012-017-TXZ108>112-124>126-136>138-149>153-
165>167-061715-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Sabine-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1202 PM CDT Thu May 5 2022

...TORNADO WATCH 181 IN EFFECT UNTIL 6 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

A Tornado Watch is in effect through 6 PM this evening. Locally
heavy rainfall, damaging winds, large a hail, and isolated tornadoes
will be possible with some storms. Please listen to NOAA Weather
Radio or go to weather.gov on the Internet for more information about
the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed today and tonight.

ARZ059>061-TXZ097-061715-
Little River-Hempstead-Nevada-Bowie-
1202 PM CDT Thu May 5 2022

...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...TORNADO WATCH 181 IN EFFECT UNTIL 6 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Arkansas and
northeast Texas.

.DAY ONE...This afternoon and tonight.

A Tornado Watch is in effect through 6 PM this evening. Damaging
winds, large a hail, and isolated tornadoes will be possible with
some storms. Additionally, rainfall rates of up to 3 inches per hour
could produce flash flooding with some storms. Therefore, a Flood
Watch is in effect through 7 PM this evening. Please listen to NOAA
Weather Radio or go to weather.gov on the Internet for more
information about the following hazards.

   Tornado Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed today and tonight.

LAZ013-014-018>022-TXZ096-061715-
Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-Red River-
1202 PM CDT Thu May 5 2022

This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana and northeast Texas.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will increase in coverage through this
afternoon into the early evening hours. Some storms could become
severe with locally heavy rainfall, damaging winds, large hail, and
isolated tornadoes possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.

ARZ050-051-OKZ077-061715-
Sevier-Howard-McCurtain-
1202 PM CDT Thu May 5 2022

...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will persist through much of the afternoon
into the early evening hours. Rainfall rates of up to 3 inches per
hour could produce flash flooding with some storms. Therefore, a
Flood Watch is in effect through 7 PM this evening. Please listen to
NOAA Weather Radio or go to weather.gov on the Internet for more
information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.

In the hours before

Special weather statement, May 5, 10:40 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1040 AM CDT Thu May 5 2022

TXZ136-051615-
Smith TX-
1040 AM CDT Thu May 5 2022

...A strong thunderstorm will impact portions of central Smith County
through 1115 AM CDT...

At 1039 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, or 8 miles west of Tyler, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyler, Lindale, Noonday, New Chapel Hill and Red Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.

&&

LAT...LON 3258 9532 3234 9504 3217 9545 3219 9547
      3221 9547 3223 9549 3225 9547 3226 9547
      3230 9545 3231 9546 3236 9545 3237 9546
      3237 9547 3240 9550
TIME...MOT...LOC 1539Z 233DEG 33KT 3230 9545

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, May 5, 11:23 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1123 AM CDT Thu May 5 2022

TXZ110-124-125-051700-
Upshur TX-Camp TX-Wood TX-
1123 AM CDT Thu May 5 2022

...A strong thunderstorm will impact portions of east central Wood,
western Upshur and southwestern Camp Counties through NOON CDT...

At 1123 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosewood, or 8 miles southwest of Gilmer, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gilmer, Leesburg, Rosewood, Midway, Lafayette, Bettie, Grice and
Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.

&&

LAT...LON 3257 9502 3264 9521 3300 9508 3288 9479
TIME...MOT...LOC 1623Z 205DEG 24KT 3268 9508

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, May 5, 11:42 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Shreveport LA
1142 AM CDT Thu May 5 2022

TXZ124-125-136-051715-
Upshur TX-Smith TX-Wood TX-
1142 AM CDT Thu May 5 2022

...A strong thunderstorm will impact portions of northeastern Smith,
southeastern Wood and southwestern Upshur Counties through 1215 PM
CDT...

At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Hawkins, or 11 miles north of Tyler, moving northeast
at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gladewater, Big Sandy, Hawkins, Winona and Red Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.

&&

LAT...LON 3273 9511 3255 9495 3242 9525 3251 9534
TIME...MOT...LOC 1642Z 230DEG 24KT 3248 9525

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

13
Special weather statement, May 5, 11:55 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1155 AM CDT Thu May 5 2022

TXZ124-136-051730-
Smith TX-Wood TX-
1155 AM CDT Thu May 5 2022

...A strong thunderstorm will impact portions of northwestern Smith
and southern Wood Counties through 1230 PM CDT...

At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van, or 13 miles southwest of Mineola, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mineola, Lindale, Quitman, Hawkins, Hoard, Hainesville and Carroll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.

&&

LAT...LON 3263 9559 3280 9543 3260 9520 3243 9553
      3245 9555 3246 9557 3248 9559
TIME...MOT...LOC 1655Z 224DEG 40KT 3250 9559

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

13
Local storm report, May 5, 1:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             AVINGER                 32.90N 94.56W
05/05/2022  M1.00 INCH       CASS               TX   PUBLIC

            QUARTER SIZE HAIL.

&&

25
Local storm report, May 5, 1:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TSTM WND DMG     AVINGER                 32.90N 94.56W
05/05/2022                   CASS               TX   PUBLIC

            EXXON IN AVINGER HAS ROOF DAMAGE, PART
            MISSING.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:05 AM CDTSpecial Weather StatementSHVSmith40 min
May 5, 10:40 AM CDTSpecial Weather StatementSHVSmith35 min
May 5, 11:23 AM CDTSpecial Weather StatementSHVUpshur37 min
May 5, 11:42 AM CDTSpecial Weather StatementSHVSmith33 min
May 5, 11:55 AM CDTSpecial Weather StatementSHVWood35 min
May 5, 12:16 PM CDTFlash Flood WarningSHVBowie3 hr
May 5, 12:25 PM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus22 hr
May 5, 12:25 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Upshur35 min
May 5, 12:27 PM CDTAreal Flood AdvisorySHVSmith, Upshur, Wood3 hr
May 5, 12:29 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood46 min
May 5, 12:47 PM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion43 min
May 5, 1:10 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Shelby50 min
May 5, 1:18 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion42 min
May 5, 1:48 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCass57 min
May 5, 2:01 PM CDTTornado Warning Tornado observedSHVPanola, Rusk29 min
May 5, 2:14 PM CDTFlash Flood WarningSHVSmith, Upshur, Wood3 hr
May 5, 2:26 PM CDTTornado WarningSHVPanola20 min
May 5, 2:28 PM CDTTornado WarningSHVPanola, Rusk19 min
May 5, 2:58 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola47 min
May 5, 2:59 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk45 min
May 5, 3:02 PM CDTFlash Flood WarningSHVCherokee, Gregg, Panola, Rusk, Smith3 hr
May 5, 3:04 PM CDTSevere Thunderstorm WarningSHVPanola41 min
May 5, 3:07 PM CDTTornado WarningSHVPanola23 min
May 5, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVPanola47 min
May 5, 3:49 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, Shelby41 min
May 5, 4:07 PM CDTSevere Thunderstorm WarningSHVPanola23 min
May 5, 4:29 PM CDTSpecial Weather StatementSHVAngelina, Sabine, San Augustine61 min
May 5, 5:19 PM CDTSpecial Weather StatementSHVSabine56 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.